MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482317545
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the sales rep reported that the head of the screw came off while the surgeon was trying to reducing a spondylolisthesis (grade 2).The slip was significant and the surgeon, was trying to reduce this to normal sagittal balance.The surgeon was using the cork screw persuader as per the ifu.There was a significant surgical delay of approximately 45 minutes because the screw and rod needed to be replaced.Update: the customer further reported that the case was an l5/s1 correction for a grade 2 spondylolisthesis with posterior decompression and expandible cage.
 
Additional Manufacturer Narrative
Method: visual analysis, device history review, complaint history review, risk assessment; result: manufacturing records were reviewed for the corresponding lot and not relevant manufacturing issues were identified.Per the surgical technique, all correction maneuvers should be performed prior to final tightening.The increased rigidity of the construct after final tightening may have contributed to the tulip disengaging during the maneuver, as this puts a great deal of stress on the single screw.Conclusion: the most likely cause of the reported event is the application of excessive stress on the screw as a result of the construct configuration with the high angulation of the screw contributing to the event.
 
Event or Problem Description
It was reported that; the sales rep reported that the head of the screw came off while the surgeon was trying to reducing a spondylolisthesis (grade 2).The slip was significant and the surgeon, was trying to reduce this to normal sagittal balance.The surgeon was using the cork screw persuader as per the ifu.There was a significant surgical delay of approximately 45 minutes because the screw and rod needed to be replaced.The customer further reported that the case was an l5/s1 correction for a grade 2 spondylolisthesis with posterior decompression and expandible cage.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 45 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5666465
Report Number3005525032-2016-00057
Device Sequence Number292925
Product Code MNH
UDI-Device Identifier04546540562357
UDI-Public(01)04546540562357
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482317545
Device Lot NumberB51458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/19/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR